Q. I have dry vulva with redness and inflammation. Kindly suggest a solution.

Answered by
Dr. Sneha Mariam Varghese
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Sep 21, 2020

Hi doctor,

I have been having dryness in my vulva region for some weeks now, and it is red. It does not itch, but it is slightly and inflamed. I have attached the photos. I am currently using Citalopram.

#

Hello,

Welcome to icliniq.com.

I understand your concern and from your brief history and attached photos (attachment removed to protect patient identity), it looks like vulvovaginal candidiasis (fungal infection). There is no reason to worry as it will subside within two to four weeks.

You can use (if age above 18 and weight above 40kg) tablet Fluconazole 150 mg single dose at night, Miconazole 2% vaginal cream to apply at night for seven days, KZ soap (Ketoconazole soap) for wash twice daily, and tablet Cetirizine 10 mg once in the night for five days if itching persists. Provided there is no prior allergy to these medications. Review after one week.

Also, follow these measures:

1. Keep the area always dry.

2. Use only dry clothes.

3. Wear loose, breathable cotton clothes.

4. Iron your clothes before wearing to kill the fungal molds.

5. Wash the area with lukewarm water.

6. Frequent changing of bed linens and towels.

7. Do not share your personal items.

8. Maintain good genital hygiene.

I hope this helps.


Was this answer helpful?

 | 

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


There are redness with ulceration near vagina in a baby. Why?

Query: Hello doctor, My 4 years old daughter has redness around her vaginal wall. It looks as if it is an ulcer type or something. It hurts her a lot and frequent urination was there. We took her to pediatrician. He recommended us UTI course. Zocan and Trofan 2.5 mg was given. And Cadid V gel is given. ...  Read Full »

Why is the rash on my genitals not getting cured even after taking Fluconazole?

Query: Hi doctor,I have a rash on my genitals from a month. So, I went to a venereologist, who told me to take Fluconazole, one tablet for two weeks. As you can see by the photos attached, the rash is still the same even after a month. Please help me diagnose and treat my rashes.  Read Full »

I am a diabetic patient and I am having rashes and cuts on my penis. Kindly advice medications.

Query: Hello doctor, I am a diabetic for the last five years. Presently I am having rashes and cut on my penis covering skin. Sometimes there is itching. Please advice me with appropriate medicines.  Read Full »

Also Read


Vitamin D and COVID-19
Did you know COVID-19 patients with vitamin D deficiency are twice as likely to have severe complications, including dea...  Read more»
The New 'Super-Spreader' Strain of Coronavirus
A new variant of SARS-CoV-2, the virus that causes COVID-19, is spreading fast in parts of the UK. Read how this new var...  Read more»
How to treat my mother's sigmoid colon ulcer?
Hi doctor, My mother, who is 45 years old, has ulcers in the sigmoid colon for the last 15 years. The problem got reduce...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website are not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.